Alert archive / Pennsylvania / Special Weather Statements in 2017

Special Weather Statement, NWS Cleveland, OH

July 7, 2017Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Jul 7, 2017, 9:07 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 9:07 AM EDT (13:07 UTC)
Expired
Jul 7, 2017, 10:00 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 154 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS81 KCLE 071307
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
907 AM EDT FRI JUL 7 2017

OHZ014-089-PAZ001>003-071400-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
907 AM EDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ASHTABULA COUNTY AND 
ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...

At 906 AM EDT, a strong thunderstorm was located 7 miles north of 
Andover, or 17 miles south of Conneaut, moving east at 35 mph. Other 
thunderstorms will also develop this morning across Erie and 
Crawford Counties in northwest Pennsylvania.

Winds in excess of 40 mph and small hail are possible with these 
storms. Locally heavy rain will cause poor visibility and ponding of 
water. 

Locations impacted include...
Erie, Meadville, Conneaut, Corry, Edinboro, Titusville, North East,
Union City, Girard, North Kingsville, Cambridge Springs, Waterford,
Albion, Andover, Linesville, Wattsburg, Adamsville, Riceville,
Harmonsburg and Guys Mills.

LAT...LON 4229 7978 4227 7976 4201 7976 4199 7961
      4162 7961 4162 7982 4149 8000 4148 8015
      4150 8061 4194 8070 4211 8021 4214 8018
TIME...MOT...LOC 1306Z 267DEG 32KT 4171 8055 

$$

Kosarik

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:43 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 7, 7:43 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
743 AM EDT Fri Jul 7 2017

.SYNOPSIS...
A cold front over Wisconsin will move southeast across the area
this afternoon and evening. High pressure will shift east over
the region by Saturday night then weaken by Tuesday as a weak
cold front sinks southward across the area for Wednesday and
Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Only changes with this early morning update was to account for
the showers/thunderstorms that are surviving into the Toledo
area.

Original discussion...Complex across lower Michigan in the
pre-dawn hours is healthy, but is expected to weaken as it
reaches the OH border. Environment becomes increasingly
unfavorable as it nears our county warning area. So, question is
how much of a PoP does this warrant and how far east? Latest
hi-res models take the weakening convection across the lake and
into northern OH. Previously it was suppose to affect mainly the
I-75 corridor. Will monitor near term trends and tweak
accordingly. Bigger questions revolve around how this afternoon
turns out and this is dependent upon how the morning evolves.
Will morning convection limit storm potential or will enough
breaks in the overcast occur and storms initiate on old
boundaries laid out by this mornings convection. There is decent
model agreement that convection will initiate by early to mid
afternoon and spread southeast through the remainder of the
afternoon and early evening hours focused primarily from
Cleveland to Youngstown and points south and west. Instability
and shear ingredients present for the risk of severe storms.
Entire area remains within the slight risk area. High
temperatures will also be tricky and a 10 degree spread in model
guidance reveals that as well. Went middle of the road with
lower 80s.

Most of the rough weather is expected to be through the area by
mid evening. A few lingering showers possible along the true
cold front to cross later tonight.

Cold advection and the upper trough overhead may yield a few
lake enhanced showers early Saturday across far NE OH/NW PA.
High temperatures will be in the mid 70s. Partial clearing will
begin to take place from west to east.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure will be ridging into the region from the Ohio River
Valley Saturday night and should persist into Sunday. A warm front
should be located north of the lake on Sunday and remain there into
Monday. The uncertainty is how much jet energy will move toward
the region Sunday afternoon through Monday night. Models all differ
on the timing of each ripple that moves through the upper level
trough so it will be difficult to pinpoint the shower/thunderstorm
development. Chances should increase into Monday afternoon into the
overnight as a weakening cold front drifts toward Lake Erie.

Temperatures through the short term will be near seasonal averages.
However if we end up with more convective debris cloudiness Sunday
or Monday highs could be slightly lower.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
The upper level trough persists into the long term with a frontal
boundary wobbling across the region. Timing and locations of any
thunderstorms will be driven by mesoscale processes. Isolated to
scattered coverage of thunderstorms is possible every day. Otherwise
skies will vary from partly to mostly cloudy with highs very close
to seasonal averages.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
Morning round of thunderstorms passing across the eastern
terminals this morning with strong gusts. After a re-grouping
during the rest of the morning hours/early afternoon, still
watching for re- development for this afternoon. Put in a TEMPO
for the most likely time frame for thunderstorms this afternoon,
but any time through early/mid evening is possible...until the
cold front passes. So, VFR expected outside of the TS.
MVFR cigs/vsby possible for the second half of Friday night,
primarily east, but confidence is still low. Winds outside of
thunderstorms southwest veering west- northwest behind the front
with minor gusts to 25 knots. Gusts in storms can be 40+ knots.

OUTLOOK...Non-VFR possible at times Sun Night thru Tue.

&&

.MARINE...
Southwesterly winds will increase ahead of a cold front today. This
will allow waves to build to near small craft advisory levels from
Willowick to Ripley. A cold front moves across the lake this evening
with winds shifting to the northwest. Cold advection in the wake of
the front will allow slightly higher wind speeds to work down to the
lake surface. Winds likely get high enough for a few hours on
Saturday to warrant a small craft advisory.  High pressure builds
onto the lake from the Ohio River Valley Saturday night and persists
into Sunday. A warm front will be near the north shore of Lake Erie
Sunday night into Monday with southwesterly winds increasing as the
next area of low pressure takes shape over the western Great Lakes.
There is uncertainty on where this warm front will be located Sunday
night into Monday which could have significant impacts on the wind
direction.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Oudeman
MARINE...Mullen/Oudeman
Hazardous weather outlook, Jul 7, 4:21 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
421 AM EDT Fri Jul 7 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-080830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
421 AM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Some of the thunderstorms that develop this afternoon and evening may
be strong to severe. Damaging thunderstorm winds will be the primary
threat. Locally heavy rain is possible. These storms will be
associated with a cold front that will cross the area later tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jul 7, 7:55 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 AM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND GST     2 SE PARMA              41.36N 81.70W
07/07/2017  M60 MPH          CUYAHOGA           OH   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED A 52 KNOT THUNDERSTORM WIND
            GUST.

&&

SEFCOVIC
Local storm report, Jul 7, 8:09 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
809 AM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND GST     3 N CLEVELAND           41.52N 81.68W
07/07/2017  M43 MPH          CUYAHOGA           OH   ASOS

            ASOS STATION BKL, BURKE LAKEFRONT AIRPORT.

&&

ZPS
Local storm report, Jul 7, 8:16 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 AM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     MARINE TSTM WIND 9 N LAKEWOOD            41.62N 81.82W
07/07/2017  M45 MPH          LEZ166             OH   BUOY

            BUOY 45169 MEASURED A 39 KNOT MARINE THUNDERSTORM WIND
            GUST.

&&

SEFCOVIC
Local storm report, Jul 7, 8:42 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 AM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     MARINE TSTM WIND 2 NNW FAIRPORT HARBOR   41.77N 81.29W
07/07/2017  M44 MPH          LEZ147             OH   C-MAN STATION

            FAIO1 MEASURED A 38 KNOT MARINE THUNDERSTORM WIND GUST.

&&

SEFCOVIC
Local storm report, Jul 7, 9:02 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     TSTM WND DMG     NOVA                    41.03N 82.30W
07/07/2017                   ASHLAND            OH   911 CALL CENTER

            ASHLAND COUNTY SHERIFF REPORTED A TREE DOWNED ON US 224
            NEAR NOVA.

0740 AM     TSTM WND DMG     MANSFIELD               40.76N 82.53W
07/07/2017                   RICHLAND           OH   911 CALL CENTER

            RICHLAND COUNTY SHERIFF REPORTED MULTIPLE TREES DOWNED
            ACROSS THE COUNTY.

0750 AM     TSTM WND DMG     2 S MIFFLIN             40.75N 82.36W
07/07/2017                   ASHLAND            OH   911 CALL CENTER

            ASHLAND COUNTY SHERIFF REPORTED A TREE DOWN ON STATE
            ROUTE 603 SOUTH OF MIFFLIN.

&&

SEFCOVIC
Special weather statement, Jul 7, 9:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
907 AM EDT FRI JUL 7 2017

OHZ014-089-PAZ001>003-071400-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
907 AM EDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ASHTABULA COUNTY AND
ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...

At 906 AM EDT, a strong thunderstorm was located 7 miles north of
Andover, or 17 miles south of Conneaut, moving east at 35 mph. Other
thunderstorms will also develop this morning across Erie and
Crawford Counties in northwest Pennsylvania.

Winds in excess of 40 mph and small hail are possible with these
storms. Locally heavy rain will cause poor visibility and ponding of
water.

Locations impacted include...
Erie, Meadville, Conneaut, Corry, Edinboro, Titusville, North East,
Union City, Girard, North Kingsville, Cambridge Springs, Waterford,
Albion, Andover, Linesville, Wattsburg, Adamsville, Riceville,
Harmonsburg and Guys Mills.

LAT...LON 4229 7978 4227 7976 4201 7976 4199 7961
      4162 7961 4162 7982 4149 8000 4148 8015
      4150 8061 4194 8070 4211 8021 4214 8018
TIME...MOT...LOC 1306Z 267DEG 32KT 4171 8055

Kosarik

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:50 AM EDTSpecial Marine WarningCLE85 min
Jul 7, 6:17 AM EDTSpecial Weather StatementCLEWyandot43 min
Jul 7, 6:18 AM EDTSevere Thunderstorm WarningCLESandusky, Wood30 min
Jul 7, 6:31 AM EDTSpecial Marine WarningCLE119 min
Jul 7, 6:46 AM EDTSpecial Weather StatementCLECrawford, Erie, Hancock, Huron, Lorain, Richland and 3 more44 min
Jul 7, 6:55 AM EDTSpecial Marine WarningCLE50 min
Jul 7, 7:08 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain59 min
Jul 7, 7:21 AM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina54 min
Jul 7, 7:28 AM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland, Wayne77 min
Jul 7, 7:35 AM EDTSpecial Marine WarningCLE85 min
Jul 7, 7:43 AM EDTSpecial Weather StatementCLEAshtabula, Geauga, Lake, Portage, Summit, Trumbull62 min
Jul 7, 7:57 AM EDTSevere Thunderstorm WarningCLEGeauga, Portage, Summit63 min
Jul 7, 8:40 AM EDTSevere Thunderstorm WarningCLEMahoning, Stark, Trumbull50 min
Jul 7, 10:34 AM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot41 min
Jul 7, 10:46 AM EDTSevere Thunderstorm WarningCLEHancock, Wood59 min
Jul 7, 11:13 AM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot77 min
Jul 7, 11:29 AM EDTAreal Flood WarningCLEHancock, Seneca, Wood, Wyandot3 hr
Jul 7, 12:05 PM EDTTornado WarningCLECrawford, Marion, Wyandot40 min
Jul 7, 12:19 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Wyandot71 min
Jul 7, 12:22 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne68 min
Jul 7, 12:23 PM EDTAreal Flood WarningCLECrawford3 hr
Jul 7, 12:43 PM EDTAreal Flood WarningCLEMarion, Morrow3 hr
Jul 7, 12:47 PM EDTSevere Thunderstorm WarningCLEKnox73 min
Jul 7, 1:45 PM EDTAreal Flood AdvisoryCLEKnox3 hr
Jul 7, 2:11 PM EDTSpecial Weather StatementCLEHolmes34 min
Jul 7, 2:31 PM EDTAreal Flood AdvisoryCLEWyandot5 hr
Jul 7, 3:51 PM EDTSmall Craft AdvisoryCLE24 hr

Nearby

Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.